Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Author: Sigeru Mizohata
Title: On the Cauchy problem
Additional book information Science Press, Beijing, and Academic Press, Orlando, 1985, 177 pp., $36.00 (paper). ISBN 0-12-501660-3.


References [Enhancements On Off] (What's this?)

  • 1. A.-P. Calderón, Uniqueness in the Cauchy problem for partial differential equations., Amer. J. Math. 80 (1958), 16–36. MR 0104925 (21 #3675)
  • 2. A. P. Calderon and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85–139. MR 0052553 (14,637f)
  • 3. A.-P. Calderón and A. Zygmund, Singular integral operators and differential equations, Amer. J. Math. 79 (1957), 901–921. MR 0100768 (20 #7196)
  • 4. A. Cauchy, Mémoire sur un théorème fondamental dans le calcul intégral, C. R. Acad. Sci. Paris 14 (1842), 1020.
  • 5. A. Cauchy, Mémoire sur l'emploi du calcul des limites dans l'integration des équations aux dérivées partielles, C. R. Acad. Sci. Paris 15 (1842), 44.
  • 6. A. Cauchy, Mémoire sur l'application du calcul des limites à rintegration d'un système d 'equations aux dérivées partielles, C. R. Acad. Sci. Paris 15 (1842), 85.
  • 7. A. Cauchy, Mémoire sur les systèmes d'equations aux dérivées partielles d'ordres quelconques, et sur leur réduction à des systèmes d'equations linéaires du premier ordre, C. .R. Acad. Sci. Paris 15 (1842), 131.
  • 8. Jacques Chazarain and Alain Piriou, Introduction to the theory of linear partial differential equations, Studies in Mathematics and its Applications, vol. 14, North-Holland Publishing Co., Amsterdam-New York, 1982. Translated from the French. MR 678605 (83j:35001)
  • 9. G. B. Folland, Lectures on partial differential equations, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 70, Published for the Tata Institute of Fundamental Research, Bombay; by Springer-Verlag, Berlin, 1983. MR 696577 (85i:35001)
  • 10. M. Gevrey, Sur les équations aux dérivées partielles du type parabolique, J. Math. Pures Appl. 9(6) (1913), 305-475.
  • 11. M. Gevrey, Sur les fonctions indéfinement dérivables de classe donnée et leur rôle dans la théorie des équations partielles, C. R. Acad. Sci. Paris 157 (1913), 1121-1124.
  • 12. J. Hadamard, Lectures on Cauchy's problem in linear partial differential equations, Yale Univ. Press, New Haven, CT, 1923.
  • 13. E. Holmgren, Über Systeme von linearen partiellen Differentialgleichungen, Öfversigt af Kongl. Vetenskap-Akad. Förh. 58 (1901), 91-103.
  • 14. Lars Hörmander, Pseudo-differential operators and hypoelliptic equations, Singular integrals (Proc. Sympos. Pure Math., Vol. X, Chicago, Ill., 1966), Amer. Math. Soc., Providence, R.I., 1967, pp. 138–183. MR 0383152 (52 #4033)
  • 15. Lars Hörmander, Linear differential operators, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 121–133. MR 0513000 (58 #23766)
  • 16. Lars Hörmander, The analysis of linear partial differential operators. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983. Distribution theory and Fourier analysis. MR 717035 (85g:35002a)
  • 17. J. J. Kohn and L. Nirenberg, An algebra of pseudo-differential operators, Comm. Pure Appl. Math. 18 (1965), 269–305. MR 0176362 (31 #636)
  • 18. S. Kowalevsky, Zur Theorie der partiellen Differentialgleichungen, J. Reine Angew. Math. 80 (1875), 1-32.
  • 19. Peter D. Lax, Asymptotic solutions of oscillatory initial value problems, Duke Math. J. 24 (1957), 627–646. MR 0097628 (20 #4096)
  • 20. S. G. Mihlin, On the multipliers of Fourier integrals, Dokl. Akad. Nauk SSSR (N.S.) 109 (1956), 701–703 (Russian). MR 0080799 (18,304a)
  • 21. Sigeru Mizohata, Some remarks on the Cauchy problem, J. Math. Kyoto Univ. 1 (1961/1962), 109–127. MR 0170112 (30 #353)
  • 22. I. G. Petrowsky, Über das Cauchysche Problem für Systeme von partiellen Differentialgleichungen, Mat. Sb. 2(44) (1937), 815-870.
  • 23. I. G. Petrowsky, Über das Cauchysche Problem für ein System linearer partieller Differentialgleichungen im Gebiete der nichtanalytischen Funktionen, Bull. Univ. Moscow Ser. Int. 1(7) (1938), 1-74.
  • 24. Mikio Sato, Regularity of hyperfunctions solutions of partial differential equations, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 785–794. MR 0650826 (58 #31285)
  • 25. Michael E. Taylor, Pseudodifferential operators, Princeton Mathematical Series, vol. 34, Princeton University Press, Princeton, N.J., 1981. MR 618463 (82i:35172)
  • 26. François Trèves, Introduction to pseudodifferential and Fourier integral operators. Vol. 2, Plenum Press, New York-London, 1980. Fourier integral operators; The University Series in Mathematics. MR 597145 (82i:58068)


Review Information

Reviewer: Michael Beals
Journal: Bull. Amer. Math. Soc. 17 (1987), 169-176
DOI: http://dx.doi.org/10.1090/S0273-0979-1987-15552-2
PII: S 0273-0979(1987)15552-2